- Mirena may attach to or go through the wall of the uterus and cause other problems. If Mirena comes out, use back-up birth control and call your healthcare provider.
- Although uncommon, pregnancy while using Mirena can be life threatening and may result in loss of pregnancy or fertility.
- Ovarian cysts may occur and usually disappear.
- Bleeding and spotting may increase in the first few months and continue to be irregular. Periods over time may become shorter, lighter or even stop.
Birth control seems to be the quick fix. Constant bleeding? We'll treat it with birth control. Not bleeding? Birth control. Acne? Birth Control.
I'm sorry, but doctors go to school for a million years and the best they can do is prescribe birth control?! This is all I ever heard and I didn't know any different. We are supposed to be able to trust our doctors. The doctors are supposed to be the ones doing all the research and telling us what will work best for us. They are supposed to get to the root of the problem and treat it, not put a band aid on it. Birth control for PCOS is nothing but a band aid.
Birth control shuts down your ovaries and just pumps you full of synthetic hormones that make you bleed. Tell me how that will fix PCOS? PCOS people have ovaries that are already not functioning correctly. Does it make sense to just shut them down completely instead of trying to fix the ovarian function?
BTW, if you look at the Mirena side-effects again you'll notice that it may cause ovarian cysts....oh good, so someone who may have been functioning normally will now end up with cysts.
Besides the side-effects they list, they fail to tell you that you may become suicidal on birth control, or may have shortness of breath, or may be so moody that no one wants to be around you anyway. These were just some of the issues I had while on Yaz. I wouldn't give Yaz to my worst enemy. Yet, despite my concern for all these side-effects the doctor I was seeing at the time wanted me to wait it out. Mean while, I was checking forums and seeing person after person who was having awful side-effects from this Yaz. Some had a stroke, some had deep vein thrombosis, and various other problems. Then while I was watching TV I saw a commercial come on from a law office regarding the safety of Yaz and that there was a civil lawsuit suing the company for these dangerous side-effects. If you noticed Yaz disappeared for awhile and now there is "Beyaz" ...interesting
I was seeing a heart and lung specialist for what I thought were asthma conditions. I was crying almost daily from something. I felt awful and had no motivation to do anything. Finally, after I saw that commercial, I had had it, I told my doctor I wanted out, so she put me on another birth control. I think I lasted 2 - 3 months before God put NFP in my life.
Interestingly enough after I went off birth control my moods stabalized, my "asthma symptoms" went away, and I felt so much better.
I feel like I need to make an on-going plea that people need to get off of birth control. Even if you don't have bad side-effects, synthetic hormones are just not healthy! It takes almost a year to get synthetic hormones out of your system to allow your own hormones to function normally.
Why are there so few people that are ever introduced to NFP? Why isn't this taught in health class as an option? Most people don't even know this is an option unless you're catholic, and even a lot of catholics don't know about it. Somehow the OB/GYN world needs to change their approach to treating female conditions. Why can't the natural world and the medical world unite a little?
I'm thankful that I now have a doctor that doesn't just throw synthetic hormones at me and works to find the root of the problem. She's open to me taking herbals and even does research on things when I find something that seems to be working.
Do yourself a favor and at least look into NFP if you're not doing it already. TTC or not, it is the best decision you will make! Check out these sites: